Alert archive / Idaho / Special Weather Statements in 2021

Special Weather Statement, NWS Missoula, MT

June 30, 2021Adams County, Idaho

NWS Missoula, MT issued this special weather statement at Jun 30, 2021, 7:12 PM MDT for Adams County, Idaho. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2021, 7:12 PM MDT (01:12 UTC)
Expired
Jun 30, 2021, 7:30 PM MDT
In force
18 min
Issued by
NWS Missoula, MT

County Adams County, ID

The radar

The Boise radar (KCBX), 200 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 1.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2021-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 511 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2021-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
511 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
4069 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

187 
WWUS85 KMSO 010112
SPSMSO

Special Weather Statement
National Weather Service Missoula MT
612 PM PDT Wed Jun 30 2021
 
IDZ006-008-010130-
Southern Clearwater Mountains ID-
Lower Hells Canyon/Salmon River Region ID-
612 PM PDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN IDAHO COUNTY UNTIL
630 PM PDT...

At 612 PM PDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Riggins, or 29 miles north of McCall, moving
southwest at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Riggins Hot Spring and Pollock. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4545 11621 4534 11602 4517 11620 4517 11630
      4519 11630 4527 11634 4527 11646 4529 11650
TIME...MOT...LOC 0112Z 041DEG 16KT 4533 11621 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jun 30, 1:48 PM MDT, 5 hours 24 minutes earlier.

Area forecast discussion, Jun 30, 1:48 PM MDT, 5 hours 24 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
148 PM MDT Wed Jun 30 2021

.DISCUSSION...Another day of excessive, potentially record
breaking temperatures will continue across western Montana and
north central Idaho. Values well above the 100 degree mark exist
across the region, with the "cooler" temperatures ranging in the
90s. Little relief will occur tonight with overnight lows, as
those are anticipated to remain abnormally warm for yet another
night as the dominating ridge of high pressure remains locked over
the Pacific Northwest.

In addition, portions of north central Idaho (namely the southern
half of Idaho county) will see the chance for afternoon and
evening thunderstorms. Any storms that develop could produce
lightning and gusty winds, with little confidence in any
measurable rainfall.

This could change by Thursday afternoon and evening as the chance
for thunderstorms becomes more widespread, expanding in coverage
across western Montana. Areas in west central Montana and along
the ID/MT border stand the best chance of seeing storm
development, though storms could pop up further north and east as
well. Storms will have a better chance at producing isolated heavy
downpours, but will also be accompanied by lightning and gusty
winds. Lightning strikes that occur outside the wet core of some
storms could become problematic, as conditions continue to dry
out.

Another chance for thunderstorms will exist again Friday afternoon
and evening, but should remain confined to along the Divide and
over southwest Montana. These storms could be much drier, but
confidence is still low at this time.

For the Independence Day Weekend: the heat does not look to let
up much despite the high pressure ridge flattening and becoming
weaker. Temperatures will remain in the 90s during the day for
western Montana, with select valleys in north central Idaho
remaining right around the 100 degree mark. No precipitation is on
the horizon through at least the middle of next week.

&&

.AVIATION...High density altitudes will continue today as record
breaking temperatures persist across the Intermountain West.
Expect another fair flying day with afternoon terrain-driven winds
affecting most terminals until 01/0200Z. A plume of moisture will
cause showers and thunderstorms to develop over central Idaho
this afternoon and evening, but may not make it far enough north
to impact KGIC. More widespread convection is anticipated
Thursday afternoon and evening and could impact KMSO, KBTM, and
KSMN after 01/2200Z.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Heat Advisory until 8 PM MDT Thursday Bitterroot/Sapphire
     Mountains...Missoula/Bitterroot Valleys...Potomac/Seeley
     Lake Region.

     Excessive Heat Warning until 8 PM MDT Thursday Kootenai/Cabinet
     Region...Lower Clark Fork Region.

     Heat Advisory until 8 PM MDT Thursday Flathead/Mission Valleys...
     West Glacier Region.

ID...Heat Advisory until 8 PM MDT Thursday Eastern Lemhi County...
     Western Lemhi County.

     Excessive Heat Warning until 7 PM PDT Thursday Northern
     Clearwater Mountains...Southern Clearwater Mountains.

     Excessive Heat Warning until 7 PM PDT Thursday Lower Hells
     Canyon/Salmon River Region...Orofino/Grangeville Region.

&&

In the hours before

Special weather statement, Jun 30, 2:58 PM MDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Missoula MT
158 PM PDT Wed Jun 30 2021

IDZ006-008-302145-
Southern Clearwater Mountains ID-
Lower Hells Canyon/Salmon River Region ID-
158 PM PDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN IDAHO COUNTY UNTIL
245 PM PDT...

At 157 PM PDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Riggins, or 24 miles south of Grangeville, moving
west at 15 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Lucile and Slate Creek.

LAT...LON 4565 11596 4547 11597 4544 11636 4571 11634
TIME...MOT...LOC 2057Z 093DEG 12KT 4557 11608
Special weather statement, Jun 30, 4:31 PM MDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Missoula MT
331 PM PDT Wed Jun 30 2021

IDZ006-007-302315-
Southern Clearwater Mountains ID-Orofino/Grangeville Region ID-
331 PM PDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL IDAHO COUNTY UNTIL 415 PM
PDT...

At 331 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Grangeville. this storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Grangeville.

LAT...LON 4593 11578 4575 11575 4575 11613 4597 11614
TIME...MOT...LOC 2231Z 082DEG 1KT 4583 11587
Special weather statement, Jun 30, 4:48 PM MDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Missoula MT
348 PM PDT Wed Jun 30 2021

IDZ006-008-302330-
Southern Clearwater Mountains ID-
Lower Hells Canyon/Salmon River Region ID-
348 PM PDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN IDAHO COUNTY UNTIL
430 PM PDT...

At 348 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Riggins, or 24 miles north of McCall, moving
northwest at 10 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Riggins Hot Spring and Pollock.

LAT...LON 4548 11624 4528 11599 4514 11616 4520 11631
      4527 11634 4526 11647 4527 11648
TIME...MOT...LOC 2248Z 129DEG 7KT 4526 11617
Special weather statement, Jun 30, 7:12 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
612 PM PDT Wed Jun 30 2021

IDZ006-008-010130-
Southern Clearwater Mountains ID-
Lower Hells Canyon/Salmon River Region ID-
612 PM PDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN IDAHO COUNTY UNTIL
630 PM PDT...

At 612 PM PDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Riggins, or 29 miles north of McCall, moving
southwest at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Riggins Hot Spring and Pollock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4545 11621 4534 11602 4517 11620 4517 11630
      4519 11630 4527 11634 4527 11646 4529 11650
TIME...MOT...LOC 0112Z 041DEG 16KT 4533 11621

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:45 PM MDTRed Flag WarningMSOBeaverhead, Deer Lodge, Granite, Jefferson, Madison, Powell and 1 more30 hr
Jul 1, 3:42 PM MDTSpecial Weather StatementMSO48 min
Jul 1, 5:16 PM MDTSpecial Weather StatementMSOGranite44 min
Jul 1, 5:21 PM MDTSpecial Weather StatementMSOMissoula24 min
Jul 1, 5:23 PM MDTSpecial Weather StatementMSOPowell37 min
Jul 1, 5:42 PM MDTSpecial Weather StatementMSOMissoula48 min
Jul 1, 5:56 PM MDTSevere Thunderstorm WarningMSOMissoula34 min
Jul 1, 12:37 AM MDTSpecial Weather StatementMSOClearwater23 min
Jul 1, 5:41 PM MDTSpecial Weather StatementMSOLewis49 min

Nearby

Special Weather Statements in Idaho, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.